PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How can a drug rash appear on your penis?

ANSWER

Certain medications can trigger a rash. You might be allergic, or it could be a side effect of the medication. Anti-inflammatory medications, antibiotics, and pain relievers like Tylenol can cause what doctors call “fixed drug eruptions.” These affect the genitals and can cause swollen, red plaques with a gray center. They can also cause blisters and dark areas that appear once the inflammation goes away. The type of reaction you have, how soon it shows up, and how severe it is depend on the medication.

From: Why Do I Have a Rash on My Penis? WebMD Medical Reference

SOURCES:

American Academy of Dermatology: “Rash 101 in Adults: When To Seek Treatment.”

Cleveland Clinic: “Penile Disorders.”

Seattle Children’s Hospital: “Penis-Scrotum Symptoms.”

Mayo Clinic: “Contact Dermatitis,” “Syphilis: Symptoms and Causes.”

University of Rochester Medical Center: “Drug Rashes,” “Yeast Infection.”

Psoriasis and Psoriatic Arthritis Alliance: “Genital Psoriasis.”

CDC: “Scabies Frequently Asked Questions.”

Reviewed by Minesh Khatri on May 31, 2019

SOURCES:

American Academy of Dermatology: “Rash 101 in Adults: When To Seek Treatment.”

Cleveland Clinic: “Penile Disorders.”

Seattle Children’s Hospital: “Penis-Scrotum Symptoms.”

Mayo Clinic: “Contact Dermatitis,” “Syphilis: Symptoms and Causes.”

University of Rochester Medical Center: “Drug Rashes,” “Yeast Infection.”

Psoriasis and Psoriatic Arthritis Alliance: “Genital Psoriasis.”

CDC: “Scabies Frequently Asked Questions.”

Reviewed by Minesh Khatri on May 31, 2019

NEXT QUESTION:

How can sexually transmitted diseases cause a rash on your penis?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: